I need to make a decision

@911Ricki (13602)
Canada
September 22, 2012 4:21pm CST
I was talking to my friend today, and she older but she gives good advise. She will listen and tell me what she thinks. My doctor put me on this birth control in June, its the shot. Now I've tried many different kinds, and let me tell you I'm ready to just stop all together. This birth control is good in that the horrible pain I was in all month is gone, the heaviness is gone, the agganising pain during my periods gone, I dont get a period, whereas before it was very heavy and irregular. But my hair has been falling out like crazy, my hair is reseding. Now it was thin before anyways because of the iron and b12. But this is really falling out to the point where Im afraid to brush my hair. My face is breaking out with these sore and my back, which has only been while on this birth control. My face is so itchy, I just want to take sand papper to it. I am always nervous, I mean the crap that comes through my mind. I mean I come up with what if the house burns down while Im sleeping or the other night I left home to go to work, I couldnt remember if I shut the door, I panicked so much I had to turn around and go double check and I do this a lot of times almost daily. I have to keep asking people did I do this, or did you see me do it. Before not a single negative thought crossed my mind, or it went really fast I barely noticed it now I sit wonder if I aste my time, or why I bother anymore. I have my appointment next week, and I have to decided. He probably wont do anything until November as I just got the shot but I have to decide what to do. I want to stop taking it, but I know if I do Ill be in constant pain.
4 people like this
11 responses
@Hatley (164450)
• Garden Grove, California
22 Sep 12
ricki have you been tested for low thyroid as alot of those symptoms are found in low thyroid. get him to test you for low thyroid while you are there.I hope he can help you andnot just leave you in pain.
1 person likes this
@GardenGerty (105303)
• United States
22 Sep 12
I was just assuming she had been tested for thyroid issues, because as you said these are also symptoms there. Most cbc tests include thyroid here in the US. I do not know about Canada. I would ask him, though, if you could be low.
@911Ricki (13602)
• Canada
22 Sep 12
It is part of the blood work, but I always ask anyways. But its normal and has been for years. I remember years ago I suppose was treated for thyroid took some medication this was when I was a kid but havent had issues since then.
@SomeCowgirl (32266)
• United States
23 Sep 12
Listen to me, please. Look not a lot of people agree with me but birth control doesn't do anything but mess your body up more. You have to be very careful with other forms of medicine like vitamins and the such but if you can figure out WHAT it is you are deficient in you can eat foods and take vitamins to help with that. Heck you know I'm a woman too but I don't know much about my body. I do know I've learned a little more and for me I believe I have an estrogen dominance and a progesterone deficiency. Now my periods have changed a great deal and I've talked to you about that through here once or twice. I've suggested some things but the thing I can't stress enough is to eat raspberries or drink the tea. It decreases the bleeding and contracts the uterus which should help with the pain. If you bleed heavily throughout the month non-stop without the birth control pill it sounds that, like me, you have an estrogen dominance and need a progesterone balance. Ask your doctor about progesterone cream and see what he has to say about it, it's worth a shot. I don't like the Depo shot after all the bad things I've heard from just two of my friends.
1 person likes this
@SomeCowgirl (32266)
• United States
23 Sep 12
I wish you good luck. I read all that you said and I can understand that you want to keep on what has been working for you for the most part. A hormonal test may help the doctors figure out what it is that is imbalanced and may be able to help you finally get on the birth control that will treat that area instead of just taking a stab as it seems they've been doing with you.
1 person likes this
@sedel1027 (17854)
• United States
23 Sep 12
In the post above you said you have endometrosis.. Have you ever been actually treated for it? My husband sister has the same thing and she has had to have surgery as well as had to stay on the birth control pills that give you a period once every 3 months. If you have ovarian cysts, that could be causing your problem as well. Have you tried seeing a different OBGYN? Unfortunately with the shot, you have to wait for it to get out of your system I hope your mental health and physical health improves soon.
1 person likes this
@winterose (39917)
• Canada
22 Sep 12
this is my expert advise as a counsellor which I am, since it is only a week more to wait, I think if you can stand it then wait it out. Also, you must tell him about the paranoia and obsessive compulsive tendencies you have been having since you were put on this medication, this could very well be a side effect of the medication as well.
1 person likes this
@GardenGerty (105303)
• United States
22 Sep 12
Actually, there is a possibility that the pain will not come back. You may have reprogrammed your body or reduced the inflammation. You might see if there are some clinical studies available that will provide you with a chance to try the latest in birth control as well. Are your Iron and B12 levels improving?
@shaggin (39636)
• United States
23 Sep 12
Wow that is terrible you have all those side effects from it. I had weight gain and acne and spotting but thats about it. I think you need to talk to the doctor who gave you the shot. I was on the mini depo it works as well as the regular depo but with less side effects. I hope the doctors can do something for you to stop these bad side effects.
@911Ricki (13602)
• Canada
23 Sep 12
I am going this week so hopefully get it fixed. I didnt know they had different kinds, I may ask about that. But I heard so many bad things about the depo shot after I got it.
@jenny1015 (13389)
• Philippines
24 Sep 12
You seem to be experiencing a lot of bad side effects with the shot. Weigh things out. How long does the pain occur? Are you in capable to work for days? Haven't you tried any pill that would somehow lessen the pain? I also have the same issues when I was younger. I even faint, had clammy skin and my nail beds become sort of bluish black coz of severe dysmenorrhea. I do not like taking medicine but if the pain is real bad, I have no choice but to take one. I still experience the pain every now and then. I have declined with the shots when my doctor told me that I should also take them.
@cher913 (25890)
• Canada
23 Sep 12
that is a tough decision! maybe when you talk to your doctor, he will be able to offer you some other options other than the shot. hope things work out for you!
• United States
23 Sep 12
You have to look at what your gaining with this shot and think hard about the issues you will deal with after you stop taking those shots. maybe you need to be on them long enough to regulate your system. I shed hair for over a year before it started growing back. now my bald spot is covered but still sort hair is there. after about another year I will have enough hair there to style it differently.
@wongchoiyee (7456)
• Malaysia
23 Sep 12
I am scared that it is something else rather than the birth control pills, you should explain this problem to your doctor before he gives you the next shot. I am also having a cyst in my ovary but now it shrunk as I took birth control pills, and the pain lessen, I hope you can try talking to another specialist if he doesn't work out.
@WakeUpKitty (8706)
• Netherlands
23 Sep 12
It's hard for me to believe the signs you have are all the effect of the birth control. Do you have a history of allergies at all? There are other ways to control the pain(s) during your period. Having irregular periods is not abnormol btw. Many women do. Also I don't know what exactly you mean by "heavy" periods. It's not said all women have the same kind of bleedings. What is more interesting and should be checked is the colour of the blood (red or more brown) how many days, etc. It's also normal if the bleeding is more if you stand up. What you can try is to use the conception tablet (lower dose) and not just for 3 weeks but over a longer period. Might be that works fine for you as well. Also I would check if your whomb might be turned backwards or there are other problems. I would ask for an appointment with a gyneacologist after trying the pills for 3-4 months without any change or result.